A Study on Linear Jaco Graphs

Johan Kok, Susanth C, Sunny Joseph Kalayathankal

Abstract


We introduce the concept of a family of nite directed graphs (positive integer order, $f(x) =mx+c$; $x, m \in \mathbb{N}$ and $c \in \mathbb{N}_0$) which are directed graphs derived from an innite directed graph called the $f(x)$-root digraph. The $f(x)$-root digraph has four fundamental properties which are; $V (J_\infty(f(x))) = \{v_i : i \in \mathbb{N}\}$ and, if $v_j$ is the head of an arc then the tail is always a vertex $v_i$, $i < j$ and, if $v_k$ for smallest $k \mathbb{N}$ is a tail vertex then all vertices $v_\ell$, $k < \ell < j$ are tails of arcs to $v_j$ and finally, the degree of vertex $v_k$ is $d(v_k) = mk + c$. The family of nite directed graphs are those limited to $n \in \mathbb{N}$ vertices by lobbing o all vertices (and corresponding arcs) $v_t$, $t > n$. Hence, trivially we have $d(v_i) mi + c$ for $i \in \mathbb{N}$. It is meant to be an introductory paper to encourage further research.

Keywords


Linear function Jaco graph; Hope graph; Directed graph; Jaconian vertex; Jaconian set

Full Text:

PDF

References


C. Ahlbach, J. Usatine and N. Pippenger, Efficient Algorithms for Zerckendorf Arithmetic, Fibonacci Quarterly 51 (13) (2013), 249-255.

J.A. Bondy and U.S.R. Murty, Graph Theory with Applications, Macmillan Press, London, (1976).

G. Chartrand and L. Lesniak, Graphs and Digraphs, CRC Press, 2000.

J.T. Gross and J. Yellen, Graph Theory and its Applications, CRC Press, 2006.

D. Kalman and R. Mena, The Fibonacci Number - Exposed, Mathematics Magazine 76 (3) (2003), 167-181.

J. Kok, P. Fisher, B. Wilkens, M. Mabula and V. Mukungunugwa, Characteristics of Finite Jaco Graphs, $J_n(1)$, $n in mathbb{N}$, arXiv: 1404.0484v1 [math.CO], 2 April 2014.

J. Kok, P. Fisher, B. Wilkens, M. Mabula and V. Mukungunugwa, Characteristics of Jaco Graphs, $J_infty(a)$, $ a in mathbb{N}$, arXiv: 1404.1714v1 [math.CO], 7 April 2014.

D.B. West, Introduction to Graph Theory, Pearson Education Incorporated, 2001.

E. Zeckendorf, Repreesentation des nombres naturels par une somme de nombres de Fibonacci ou de nombres de Lucas, Bulletin de la Societe Royale des Sciences de Liege 41 (1972), 179-182.




DOI: http://dx.doi.org/10.26713%2Fjims.v7i2.291

eISSN 0975-5748; pISSN 0974-875X